I have been on the pill for 2 years now and my b/f and I have recently decided to try for a baby. When on the pill my cycle was every 21-24 days and lasted for 4-6 days. I did take 3 pills from my new pack but then decided to quit and ttc. I got my period 7 days after stopping and its still here 12 days later. Started off normal and got lighter as the days went on but it hasn't stopped yet. In fact this week its heavier than normal. I know my body will need time to adjust after being on the pill for so long but I expected more it to be more intermittent rather than period lasting 12 days!! I have no pain at all, in fact it doesn't even feel like I'm having a period. I am a little worried about it as I am afraid that the pill may have masked some underlying problem I may have had previously. I would be grateful for any advice. Thanks in advance.
Welcome to ehealthforum.
The prolonged bleeding for more than 10 days after stopping with the hormonal birth control pills is not normal. You should consider visiting your doctor/gynecologist for a thorough examination, hormonal analysis, blood work-up, ultrasound scan to look for underlying cause and get started on treatment as indicated to help stop the bleeding and proceed with your pregnancy plans. Do not delay in visiting your doctor/gynecologist. Maintain healthy diet, drink plenty of water.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.